It is currently Fri Aug 18, 2017 9:02 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 6 posts ] 
Author Message
 Post subject: 24mg too much for me?
PostPosted: Fri Oct 01, 2010 12:05 am 
Offline
Power Poster
Power Poster
User avatar

Joined: Wed Sep 22, 2010 7:30 pm
Posts: 68
Location: Portland OR
I am sure if I kept searching that I might find my answer but...I dont feel like it to e honest!

So, today is day 14 clean and on suboxone. I take 24mg/day. I am experiencing a few side effects and want to know if this may be from my dose. (Not sure if this has anything to do w/ dose but I am 26 yo female - 5'11 and 125lbs. Coming off a 11month H habit of about 1/2gram per day or less. I also take metoprol beta blocker to lower my HR because I have tachycardia)

Also, I keep reading that anything over 4mg is pointless because of some ceiling effect or something. Can someone explain this to me...so that it relates to me and I might understand?

So, my side effects are : no motivation, no energy, trouble sleeping. moody.....thats about it. I do have a history of depression and have had periods where I took antidepressants which seemed to help and I have never once abused. Oh yeah - anxiety too.

Tonight made me realize why I got so comfy with using. Because all these things WENT AWAY! Dont worry...I am not even thinking about using but if I can control these symptoms or side effects with a differnt dose or if someone has suggestions for natural things like vitamins...I would be happy!

Oh, has anyone heard of 5htp..I think thats what its called? Just wonder if it would be something to consider for mood and energy.

I would love to get some insight from the subdoctor, at least on dosage question! I go back to see my dr on monday to see how I am doing with my dose. I am also going to talk to them about being on sub for longer than 6 months. I recall them syaing they like to taper patiens off by 6 months. After reading a bunch on here, I DO NOT want that. I KNOW I will relapse if I go off....and I dont want that. I would rather take the better odds of staying clean and taking suboxone!


Thanks guys,

Jessica

_________________
*MissHNOMO*


Top
 Profile  
 
 Post subject:
PostPosted: Fri Oct 01, 2010 1:22 am 
Offline
Power Poster
Power Poster
User avatar

Joined: Sat Sep 25, 2010 1:23 am
Posts: 44
Location: philadelphia,pa
Hello miss h! In my opinion I feel That it is very common to have the feelings you have in early recovery.Of course you do, you just lost your best friend.But hang in there,these feelings should fade with time.As far as 4mg aday and the ceiling effect? I dont think so! Everything Ive ever herd or read has said 24mg a day is the most you can take,before not haveing any more affect. I can tell you that I would not be clean from H for over 3 years now if I Hadnt been taking the subs the whole time.Ive been on them for more than 3 years now.Personally I think 6 months is too quick to taper.Though your 24mg a day is on the high side.I was doing between a half gram and a gram a day of H for almost 6 years, and started with 8mg aday,before I started seeing a real doc. and not getting them on the street. He started me off with 16mg per day,and I have been on that dose for the last few years.Ive heard alot of people on here talk about valerian root for anxiety and sleep. Its a natural herbal pill thing, but also maybe you should consider getting back on your anti-depressants. Ive just recently started taking mine again and feel like they r working very well. I was feeling pretty depressed 4 a while. I take celexa. All in all, You gotta do what works for you.Good luck,and take care!

_________________
Somebody Save Me!


Top
 Profile  
 
 Post subject:
PostPosted: Fri Oct 01, 2010 7:26 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Feb 17, 2010 10:03 pm
Posts: 991
Jessica,

I think it could be a couple of things. It could either be that your dose is a bit high or a phase. I base this off my own experience. When I started sub I was on 24mg. It did make me tired and I was annoyed a lot of the time. I didn't want to leave the house, etc. I just took my suboxone and slept as much as possible. It didn't actually bother me much at first but eventually it did bother me. I dropped 8mg off and it got a whole lot better, although I did need to get some therapy to learn how to deal with all those feelings I had when I wasn't sleeping all day.

When I went on sub the 2nd time I wasn't on any opiates and I went on a much smaller dose. Even though I was on a smaller dose, I still ended up feeling kind of lazy, tired, and annoyed. I had actually posted here about it at one point. It went away on its own after a few weeks and I think it might have just been my body transitioning with the suboxone or something. I did talk to my therapist about it once.

Someone else might have different insights on this. If you don't have a therapist, you might want to consider getting one to help you deal with and understand some of the emotions that are likely to come up.

Cherie

_________________
Criticism may not be agreeable, but it is necessary. It fulfills the same function as pain in the human body. It calls attention to an unhealthy state of things.

- Winston Churchill


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Fri Oct 01, 2010 7:44 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
It is possible that your dose is too high. Perhaps if you lower it a bit you might feel better. Or like Jackcrack said, maybe it's just that a lot of new emotions are coming up.

Ok, the ceiling effect.... Yes, it's generally thought that at about 4 mg and above our opiate receptors are fully occupied. The idea of maintenance is that the patient should be above the ceiling in order to quell the physiological cravings for opiates. But everyone is different and some people are on more than 4 mg and do very well. But know that some people strenuously believe that no one needs to be above the ceiling. But that is just an opinion (as far as I'm concerned). Although 24 mg is the high end dosage-wise, like I said, some believe that there's simply no difference in dose once you're above the ceiling.

I don't think I'm explaining this very well. (It's early still!) Since you are still new to sub treatment, you will likely find a lower dose to stabilize on. Are you taking your 24 mg all at once in the morning, or broken into separate doses over the course of a day? You might want to try lowering it and see how you feel. Since you are comfortably above the ceiling, you shouldn't notice any difference by lowering your dose somewhat.

If this doesn't make sense to you, please don't hesitate to ask more questions. I'll try to explain in a bit better for you or someone else may jump in with their explanation.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
 Post subject:
PostPosted: Fri Oct 01, 2010 11:19 am 
Offline
Power Poster
Power Poster
User avatar

Joined: Wed Sep 22, 2010 7:30 pm
Posts: 68
Location: Portland OR
Thank you all! Since I have an appointment on monday, I will be talking to my Dr about the dosing question and see if they all suggest a lower dose. I agree that a counselor or someone to talk to one and one would be a good idea. I have in the past and it has helped...I guess I just wanted to make sure these for for sure side effects due to my dose. I guess it would be silly to assume I would be at 100% feeling great after 15 days! Sometimes it is just hard to do "one day at a time".

I will check out the valerian root and hatmaker - you did just fine explaining, so thank you!

Jessica

_________________
*MissHNOMO*


Top
 Profile  
 
 Post subject:
PostPosted: Sat Oct 02, 2010 10:23 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Tue Feb 16, 2010 2:20 pm
Posts: 635
In all honesty I really don't think anyone "needs" 24mg per day of suboxone to stay off drugs. Your receptors are completely saturated at much lower doses, so any cravings or compulsions to use at a dose of, say, 16mg, are likely more mental than physical. The reason I say this is because when I got on suboxone I was abusing oxycontin at ridiculously high doses, dangerous, potential overdose-type doses......and 16mg more an adequate for me.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 6 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group